MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838400
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 4.00 x 38mm stent delivery system (sds) was returned for analysis.A visual and tactile examination of the hypotube shaft identified no issues.A visual and tactile examination of the outer and inner lumen and mid-shaft section identified no issues.The stent was not returned for product analysis.Balloon material was reviewed.Microscopic examination of the balloon identified a longitudinal tear, 7mm in length across the mid-section of balloon body.Bumper tip showed no signs of distal tip damage.A leakage test could not be performed due to the longitudinal tear in the balloon body.
 
Event or Problem Description
Reportable based on device analysis completed on 25-aug-2025.It was reported that balloon leak was encountered.The 70% stenosed target lesion was located in a mildly tortuous and mildly calcified coronary artery.A 4.00 x 38mm synergy xd drug-eluting stent was advanced for treatment.However, the balloon was inflated to 8 atmospheres before deflating immediately.The stent was opposed to the vessel wall enough to remove the balloon.The stent was post dilated with a non-compliant (nc) balloon and patient was fine.The procedure was completed using an alternate device.However, returned device analysis revealed balloon torn.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23057715
Report Number2124215-2025-63433
Device Sequence Number9226161
Product Code NIQ
UDI-Device Identifier08714729981176
UDI-Public(01)08714729981176(17)260722(10)34542718
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2026
Device Model NumberH7493941838400
Device Catalogue NumberH7493941838400
Device Lot Number0034542718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Initial Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown